MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Swollen Lymph Nodes/Glands (4432)
| Date of Event |
01/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture and lymphadenopathy.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 49-year-old caucasian female patient underwent a primary breast augmentation with two 375cc mentor memorygel breast implants and experienced bilateral rupture post-operatively, which was diagnosed with an office visit and ultrasound.It was also reported that the patient experienced lymphadenopathy on the right side; the patient had a large lymph node.As a result, the patient underwent explantation on (b)(6) 2024.This report is for the right side device.
Additional Manufacturer Narrative
On may 17, 2024, mentor received additional information regarding the patient's diagnosis.It was reported that the patient also experienced capsular contracture (baker grade 2).Code e2303-capsular contracture was added in section h6-health effect - clinical code to document this additional information.It was also reported that the patient had a previous surgical intervention on the right side; the patient had a right side biopsy done.In addition, it was reported that the patient had also had pain on the right axilla.The breast mass that the patient had was diagnosed as lymph node tissue with foreign material consistent with skin with implant material.Coding in section h of this report has been updated to reflect this additional information.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 25, 2024, the mentor failure analysis lab has received the device for evaluation.On july 02, 2024, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the siltex hpg, 375cc breast implant was ruptured within a siltex cracking area.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or as the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes even with or without evident of rupture leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not, taken together, support an association of breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).